MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ VAGINAL PANEL; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ VAGINAL PANEL; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Catalog Number 443712
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
"d.2.Additional medical device types: nsu, ouy, pqa." a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd max¿ vaginal panel, a cgroup discrepant patient result with an unusual pcr curve was obtained.Initial test was cgroup positive, and the repeat test on a different bd max¿ instrument was cgroup negative.There was no report of patient impact.
 
Event or Problem Description
It was reported that during use of bd max¿ vaginal panel, a bv discrepant patient result with an unusual pcr curve was obtained.Initial test was bv negative, and the repeat test on a different bd max¿ instrument was bv positive.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for two discrepant samples when using the bd max¿ vaginal panel (ref.443712) kit lot 5050864 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.Customer reported that the first sample (accession id with the last three digits *762) was cgroup positive in the initial run but negative for all targets at the retest, while the second sample (accession id with the last three digits *082) was only cgroup positive in the initial run but cgroup and bv positive at the retest, when testing unknown positive/negative patient samples as controls for correlation testing between their two bd max instruments.Specimens were first tested on bd max instrument ct2342; run 2304, then repeated on ct2473; run 2176, using the same sbt samples, these both runs were provided by the customer for investigation.In run 2304, the first sample with last three digits *762, was found in position b1 and the second discrepant sample with last three digits *082, was found in position b2.Manual pcr curves adjudication for sample b1 showed late and low, but true amplification for the cgroup target while sample b2 showed normal amplification (rox channel bottom position of the cartridge).For both samples, the signals were above the required threshold, showed no anomaly and confirmed the positive result for the cgroup target.The customer reported discrepancy because sample *762 gave a negative result for the cgroup target upon repeat, in run 2176 on ct2473.However, no anomaly was observed in the repeat test, with flat curve and no amplification.Nevertheless, it must be noted that manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.Based on the data analysis and information provided, a specimen at or near the assay limit of detection (lod) is the most likely cause to explain the customer¿s discrepant result between initial and repeat test of that sample.For the other discrepant sample (*082), a positive result was obtained for the cgroup target in the initial test, but it also generated a positive result for the bv target, along with a positive cgroup target result, upon repeat testing on ct2473 (a5; run 2176).Manual pcr curves adjudication for this sample showed similar amplification for gardnerella vaginalis and atopobium vaginae targets in both tests.However, in the repeat test, the amplification of lactobacillus spp.(rox channel top position of the cartridge) was slightly higher than in the initial test, reaching the threshold required to give a bv positive result, although the ep fluorescence signal remains low.The fact that the fluorescence did not reach the threshold in the initial test, and only slightly higher in the repeat, indicates the sample is at the limit of detection of the assay, explaining why only the initial test was negative.Customer mentioned discrepancies between each test, while using two different instruments to test the same sample buffer tubes.As with all pcr-based tests, low levels of target below the lod of the assay may be detected, but results may not be reproducible.This particularity could explain, at least in part, some of the discrepancies observed during repeat testing, especially in the presence of low-load samples.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ vaginal panel kit lot 5050864.The root cause was not identified.However, specimens at or near the assay limit of detection (lod) is suspected of having contributed to the customer¿s discrepant results.Nonetheless, no reagents issue is suspected.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard was identified.

Brand Name
BD MAX¿ VAGINAL PANEL
Common Device Name
VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23707543
Report Number3007420875-2025-00234
Device Sequence Number16101006
Product Code OOI
UDI-Device Identifier00382904437121
UDI-Public(01)00382904437121(17)260331(10)5050864
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K201017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2026
Device Catalogue Number443712
Device Lot Number5050864
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown